October  2020, 19(10): 4899-4920. doi: 10.3934/cpaa.2020217

Subsonic solutions to a shock diffraction problem by a convex cornered wedge for the pressure gradient system

1. 

Department of Mathematics, Yunnan University, Kunming 650091, China

2. 

Department of Mathematics, Kyung Hee University, Seoul 02447, Korea

* Corresponding author

Received  December 2019 Revised  June 2020 Published  July 2020

Fund Project: The research of Qin Wang is supported by NNSF of China (No. 11761077), Project of Yunnan University (No. 2019FY003007) and Program for Innovative Research Team (in Science and Technology) in Universities of Yunnan Province. The research of Kyungwoo Song is supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIT) (NRF-2019R1F1A1057766)

We establish the global existence of subsonic solutions to a two dimensional Riemann problem governed by a self-similar pressure gradient system for shock diffraction by a convex cornered wedge. Since the boundary of the subsonic region consists of a transonic shock and a part of a sonic circle, the governing equation becomes a free boundary problem for nonlinear degenerate elliptic equation of second order with a degenerate oblique derivative boundary condition. We also obtain the optimal $ C^{0,1} $-regularity of the solutions across the degenerate sonic boundary.

Citation: Yinzheng Sun, Qin Wang, Kyungwoo Song. Subsonic solutions to a shock diffraction problem by a convex cornered wedge for the pressure gradient system. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4899-4920. doi: 10.3934/cpaa.2020217
References:
[1]

M. BaeG. Q. Chen and M. Feldman, Regularity of solutions to regular shock reflection for potential flow, Invent. Math., 175 (2009), 505-543.  doi: 10.1007/s00222-008-0156-4.  Google Scholar

[2]

M. Bae, G. Q. Chen and M. Feldman, Prandtl-meyer reflection configurations, transonic shocks, and free boundary problems, preprint, arXiv: 1901.05916. Google Scholar

[3]

S. CanicB. L. Keyfitz and E. H. Kim, A free boundary problem for a quasi-linear degenerate elliptic equation: Regular reflection of weak shocks, Commun. Pure Appl. Math., 55 (2002), 71-92.  doi: 10.1002/cpa.10013.  Google Scholar

[4]

S. CanicB. L. Keyfitz and E. H. Kim, Free boundary problems for nonlinear wave systems: Mach stems for interacting shocks, SIAM J. Math. Anal., 37 (2006), 1947-1977.  doi: 10.1137/S003614100342989X.  Google Scholar

[5]

G. Q. Chen, X. M. Deng and W. Xiang, Shock diffraction by convex cornered wedges for the nonlinear wave system, Arch. Ration. Mech. Anal., 211, (2014), 61–112. doi: 10.1007/s00205-013-0681-1.  Google Scholar

[6]

G. Q. Chen and W. Xiang, Existence and stability of global solutions of shock diffraction by wedges for potential flow, in Hyperbolic Conservation Laws and Related Analysis With Applications, (2014), 113–142. doi: 10.1007/978-3-642-39007-4_6.  Google Scholar

[7]

G. Q. Chen and M. Feldman, Global solutions of shock reflection by large-angle wedges for potential flow, Ann. Math., (2010), 1067–1182. doi: 10.4007/annals.2010.171.1067.  Google Scholar

[8] G. Q. Chen and M. Feldman, The Mathematics of Shock Reflection-diffraction and Von Neumann's Conjectures, 359, Princeton University Press, 2018.   Google Scholar
[9]

S. X. Chen, Linear approximation of shock reflection at a wedge with large angle, Commun. Partial Differ. Equ., 21 (1996), 1103-1118.  doi: 10.1080/03605309608821219.  Google Scholar

[10]

S. X. Chen and A. F. Qu, Riemann boundary value problems and reflection of shock for the chaplygin gas, Sci. China Math., 55 (2012), 671-685.  doi: 10.1007/s11425-012-4393-z.  Google Scholar

[11]

S. X. Chen and A. F. Qu, Piston problems of two-dimensional Chaplygin gas, Chin. Ann. Math. Ser. B, 40 (2019), 843-868.  doi: 10.1007/s11401-019-0164-2.  Google Scholar

[12]

R. Courant and K. O. Friedrichs, Supersonic Flow and Shock Waves, 21, Springer Science & Business Media, 1999.  Google Scholar

[13]

C. Fletcher and W. Bleakney, The Mach reflection of shock waves at nearly glancing incidence, Rev. Mod. Phys., 23 (1951), 271.  Google Scholar

[14]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, 2015.  Google Scholar

[15]

J. Glimm and A. J. Majda, Multidimensional Hyperbolic Problems and Computations, 29, Springer Science & Business Media, 2012. doi: 10.1007/978-1-4613-9121-0.  Google Scholar

[16]

J. K. Hunter and J. B. Keller, Weak shock diffraction, Wave Motion, 6 (1984), 79-89.  doi: 10.1016/0165-2125(84)90024-6.  Google Scholar

[17]

J. B. Keller and A. Blank, Diffraction and reflection of pulses by wedges and corners, Commun. Pure Appl. Math., 4 (1951), 75-94.  doi: 10.1002/cpa.3160040109.  Google Scholar

[18]

E. H. Kim, A global subsonic solution to an interacting transonic shock for the self-similar nonlinear wave equation, J. Differ. Equ., 248 (2010), 2906-2930.  doi: 10.1016/j.jde.2010.02.021.  Google Scholar

[19]

G. M. Lieberman, The perron process applied to oblique derivative problems, Adv. Math., 55 (1985), 161-172.  doi: 10.1016/0001-8708(85)90019-2.  Google Scholar

[20]

G. M. Lieberman, Mixed boundary value problems for elliptic and parabolic differential equations of second order, J. Math. Anal. Appl., 113 (1986), 422-440.  doi: 10.1016/0022-247X(86)90314-8.  Google Scholar

[21]

G. M. Lieberman, Oblique derivative problems in lipschitz domains (ii): discontinuous boundary data, J. Reine Angew. Math., 389 (1988), 1-21.  doi: 10.1515/crll.1988.389.1.  Google Scholar

[22]

G. M. Lieberman, Optimal hölder regularity for mixed boundary value problems, J. Math. Anal. Appl., 143 (1989), 572-586.  doi: 10.1016/0022-247X(89)90061-9.  Google Scholar

[23]

M. J. Lighthill, The diffraction of blast (i), Proc. R. Soc. A, 198 (1949), 454-470.  doi: 10.1098/rspa.1949.0113.  Google Scholar

[24]

M. J. Lighthill, The diffraction of blast (ii), Proc. R. Soc. A, 200 (1950), 554-565.  doi: 10.1098/rspa.1950.0037.  Google Scholar

[25]

E. Mach, Uber den verlauf von funkenwellen in der ebene und im raume, Sitzungsbr. Akad. Wiss. Wien, 78 (1878), 819-838.   Google Scholar

[26]

C. S. Morawetz, Potential theory for regular and mach reflection of a shock at a wedge, Commun. Pure Appl. Math., 47 (1994), 593-624.  doi: 10.1002/cpa.3160470502.  Google Scholar

[27]

D. Serre, Multidimensional shock interaction for a chaplygin gas, Arch. Ration. Mech. Anal., 191 (2009), 539-577.  doi: 10.1007/s00205-008-0110-z.  Google Scholar

[28]

J. Von Neumann and A. Taub, Collected Works, Vol. 1-6, Theory of Games, Astrophysics, Hydrodynamics and Meteorology, 1963.  Google Scholar

[29]

Q. Wang, J. Q. Zhang and H. C. Yang, Two dimensional Riemann-type problem and shock diffraction for the chaplygin gas, Appl. Math. Lett., (2020), Art. 106046. doi: 10.1016/j.aml.2019.106046.  Google Scholar

[30]

Y. X. Zheng, Systems of Conservation Laws: Two-dimensional Riemann Problems, 38, Springer, 2001. doi: 10.1007/978-1-4612-0141-0.  Google Scholar

[31]

Y. X. Zheng, Two-dimensional regular shock reflection for the pressure gradient system of conservation laws, Acta Math. Appl. Sin. Engl. Ser., 22 (2006), 177-210.  doi: 10.1007/s10255-006-0296-5.  Google Scholar

show all references

References:
[1]

M. BaeG. Q. Chen and M. Feldman, Regularity of solutions to regular shock reflection for potential flow, Invent. Math., 175 (2009), 505-543.  doi: 10.1007/s00222-008-0156-4.  Google Scholar

[2]

M. Bae, G. Q. Chen and M. Feldman, Prandtl-meyer reflection configurations, transonic shocks, and free boundary problems, preprint, arXiv: 1901.05916. Google Scholar

[3]

S. CanicB. L. Keyfitz and E. H. Kim, A free boundary problem for a quasi-linear degenerate elliptic equation: Regular reflection of weak shocks, Commun. Pure Appl. Math., 55 (2002), 71-92.  doi: 10.1002/cpa.10013.  Google Scholar

[4]

S. CanicB. L. Keyfitz and E. H. Kim, Free boundary problems for nonlinear wave systems: Mach stems for interacting shocks, SIAM J. Math. Anal., 37 (2006), 1947-1977.  doi: 10.1137/S003614100342989X.  Google Scholar

[5]

G. Q. Chen, X. M. Deng and W. Xiang, Shock diffraction by convex cornered wedges for the nonlinear wave system, Arch. Ration. Mech. Anal., 211, (2014), 61–112. doi: 10.1007/s00205-013-0681-1.  Google Scholar

[6]

G. Q. Chen and W. Xiang, Existence and stability of global solutions of shock diffraction by wedges for potential flow, in Hyperbolic Conservation Laws and Related Analysis With Applications, (2014), 113–142. doi: 10.1007/978-3-642-39007-4_6.  Google Scholar

[7]

G. Q. Chen and M. Feldman, Global solutions of shock reflection by large-angle wedges for potential flow, Ann. Math., (2010), 1067–1182. doi: 10.4007/annals.2010.171.1067.  Google Scholar

[8] G. Q. Chen and M. Feldman, The Mathematics of Shock Reflection-diffraction and Von Neumann's Conjectures, 359, Princeton University Press, 2018.   Google Scholar
[9]

S. X. Chen, Linear approximation of shock reflection at a wedge with large angle, Commun. Partial Differ. Equ., 21 (1996), 1103-1118.  doi: 10.1080/03605309608821219.  Google Scholar

[10]

S. X. Chen and A. F. Qu, Riemann boundary value problems and reflection of shock for the chaplygin gas, Sci. China Math., 55 (2012), 671-685.  doi: 10.1007/s11425-012-4393-z.  Google Scholar

[11]

S. X. Chen and A. F. Qu, Piston problems of two-dimensional Chaplygin gas, Chin. Ann. Math. Ser. B, 40 (2019), 843-868.  doi: 10.1007/s11401-019-0164-2.  Google Scholar

[12]

R. Courant and K. O. Friedrichs, Supersonic Flow and Shock Waves, 21, Springer Science & Business Media, 1999.  Google Scholar

[13]

C. Fletcher and W. Bleakney, The Mach reflection of shock waves at nearly glancing incidence, Rev. Mod. Phys., 23 (1951), 271.  Google Scholar

[14]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer, 2015.  Google Scholar

[15]

J. Glimm and A. J. Majda, Multidimensional Hyperbolic Problems and Computations, 29, Springer Science & Business Media, 2012. doi: 10.1007/978-1-4613-9121-0.  Google Scholar

[16]

J. K. Hunter and J. B. Keller, Weak shock diffraction, Wave Motion, 6 (1984), 79-89.  doi: 10.1016/0165-2125(84)90024-6.  Google Scholar

[17]

J. B. Keller and A. Blank, Diffraction and reflection of pulses by wedges and corners, Commun. Pure Appl. Math., 4 (1951), 75-94.  doi: 10.1002/cpa.3160040109.  Google Scholar

[18]

E. H. Kim, A global subsonic solution to an interacting transonic shock for the self-similar nonlinear wave equation, J. Differ. Equ., 248 (2010), 2906-2930.  doi: 10.1016/j.jde.2010.02.021.  Google Scholar

[19]

G. M. Lieberman, The perron process applied to oblique derivative problems, Adv. Math., 55 (1985), 161-172.  doi: 10.1016/0001-8708(85)90019-2.  Google Scholar

[20]

G. M. Lieberman, Mixed boundary value problems for elliptic and parabolic differential equations of second order, J. Math. Anal. Appl., 113 (1986), 422-440.  doi: 10.1016/0022-247X(86)90314-8.  Google Scholar

[21]

G. M. Lieberman, Oblique derivative problems in lipschitz domains (ii): discontinuous boundary data, J. Reine Angew. Math., 389 (1988), 1-21.  doi: 10.1515/crll.1988.389.1.  Google Scholar

[22]

G. M. Lieberman, Optimal hölder regularity for mixed boundary value problems, J. Math. Anal. Appl., 143 (1989), 572-586.  doi: 10.1016/0022-247X(89)90061-9.  Google Scholar

[23]

M. J. Lighthill, The diffraction of blast (i), Proc. R. Soc. A, 198 (1949), 454-470.  doi: 10.1098/rspa.1949.0113.  Google Scholar

[24]

M. J. Lighthill, The diffraction of blast (ii), Proc. R. Soc. A, 200 (1950), 554-565.  doi: 10.1098/rspa.1950.0037.  Google Scholar

[25]

E. Mach, Uber den verlauf von funkenwellen in der ebene und im raume, Sitzungsbr. Akad. Wiss. Wien, 78 (1878), 819-838.   Google Scholar

[26]

C. S. Morawetz, Potential theory for regular and mach reflection of a shock at a wedge, Commun. Pure Appl. Math., 47 (1994), 593-624.  doi: 10.1002/cpa.3160470502.  Google Scholar

[27]

D. Serre, Multidimensional shock interaction for a chaplygin gas, Arch. Ration. Mech. Anal., 191 (2009), 539-577.  doi: 10.1007/s00205-008-0110-z.  Google Scholar

[28]

J. Von Neumann and A. Taub, Collected Works, Vol. 1-6, Theory of Games, Astrophysics, Hydrodynamics and Meteorology, 1963.  Google Scholar

[29]

Q. Wang, J. Q. Zhang and H. C. Yang, Two dimensional Riemann-type problem and shock diffraction for the chaplygin gas, Appl. Math. Lett., (2020), Art. 106046. doi: 10.1016/j.aml.2019.106046.  Google Scholar

[30]

Y. X. Zheng, Systems of Conservation Laws: Two-dimensional Riemann Problems, 38, Springer, 2001. doi: 10.1007/978-1-4612-0141-0.  Google Scholar

[31]

Y. X. Zheng, Two-dimensional regular shock reflection for the pressure gradient system of conservation laws, Acta Math. Appl. Sin. Engl. Ser., 22 (2006), 177-210.  doi: 10.1007/s10255-006-0296-5.  Google Scholar

Figure 1.  Shock $ S_0 $ passes the wedge at $ t = 0 $
Figure 2.  Shock diffraction configuration
[1]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[2]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

[3]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[4]

Hua Chen, Yawei Wei. Multiple solutions for nonlinear cone degenerate elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020272

[5]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020052

[6]

Min Chen, Olivier Goubet, Shenghao Li. Mathematical analysis of bump to bucket problem. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5567-5580. doi: 10.3934/cpaa.2020251

[7]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[8]

Kien Trung Nguyen, Vo Nguyen Minh Hieu, Van Huy Pham. Inverse group 1-median problem on trees. Journal of Industrial & Management Optimization, 2021, 17 (1) : 221-232. doi: 10.3934/jimo.2019108

[9]

Alberto Bressan, Sondre Tesdal Galtung. A 2-dimensional shape optimization problem for tree branches. Networks & Heterogeneous Media, 2020  doi: 10.3934/nhm.2020031

[10]

Fioralba Cakoni, Pu-Zhao Kow, Jenn-Nan Wang. The interior transmission eigenvalue problem for elastic waves in media with obstacles. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020075

[11]

Shun Zhang, Jianlin Jiang, Su Zhang, Yibing Lv, Yuzhen Guo. ADMM-type methods for generalized multi-facility Weber problem. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020171

[12]

Gloria Paoli, Gianpaolo Piscitelli, Rossanno Sannipoli. A stability result for the Steklov Laplacian Eigenvalue Problem with a spherical obstacle. Communications on Pure & Applied Analysis, 2021, 20 (1) : 145-158. doi: 10.3934/cpaa.2020261

[13]

Nguyen Huy Tuan. On an initial and final value problem for fractional nonclassical diffusion equations of Kirchhoff type. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020354

[14]

Yuan Tan, Qingyuan Cao, Lan Li, Tianshi Hu, Min Su. A chance-constrained stochastic model predictive control problem with disturbance feedback. Journal of Industrial & Management Optimization, 2021, 17 (1) : 67-79. doi: 10.3934/jimo.2019099

[15]

Yasmine Cherfaoui, Mustapha Moulaï. Biobjective optimization over the efficient set of multiobjective integer programming problem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 117-131. doi: 10.3934/jimo.2019102

[16]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[17]

Min Xi, Wenyu Sun, Jun Chen. Survey of derivative-free optimization. Numerical Algebra, Control & Optimization, 2020, 10 (4) : 537-555. doi: 10.3934/naco.2020050

[18]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

[19]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[20]

Gang Bao, Mingming Zhang, Bin Hu, Peijun Li. An adaptive finite element DtN method for the three-dimensional acoustic scattering problem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020351

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (44)
  • HTML views (58)
  • Cited by (0)

Other articles
by authors

[Back to Top]